Intended for healthcare professionals

Rapid response to:

Practice Practice Pointer

Serotonin syndrome

BMJ 2014; 348 doi: https://doi.org/10.1136/bmj.g1626 (Published 19 February 2014) Cite this as: BMJ 2014;348:g1626

Rapid Response:

Re: Serotonin syndrome

The authors of this review might have highlighted the patients that are particularly at risk of Serotonin syndrome. This is important as we need as much help as possible to spot unusual iatrogenic illness. Parkinson's disease patients are particularly at risk because they may be taking selegiline or rasagiline (MAO B inhibitors not mentioned in the review) and their depression treated with antidepressants; the unwary might blame their confusion, rigidity and fever on the combination of Parkinson's disease and a chest or urinary tract infection rather than the offending medication.

Competing interests: No competing interests

01 March 2014
Paul K Morrish
Neurologist
None
Prestbury Cottage, Shipton Oliffe, GL54 4HU